Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

July 3, 2014Essex County, Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2014, 5:16 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 44 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 5:16 PM EDT (21:16 UTC)
Expired
Jul 3, 2014, 6:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:20 PM EDTHAIL 1Dracut, MA
Jul 3, 5:30 PM EDTTSTM WND DMGLawrence, MATREE INTO HOUSE ON FURBER ST.
Jul 3, 5:30 PM EDTTSTM WND DMGLawrence, MATREES AND POWER LINES DOWN ON ESSEX STREET.
Jul 3, 5:30 PM EDTTSTM WND DMGLawrence, MATREES DOWN ON WINTHROP STREET AND ON MARSTON STREET.
Jul 3, 5:35 PM EDTTSTM WND DMGDracut, MALARGE LIMBS DOWN ON AMESBURY ST.
Jul 3, 5:40 PM EDTHAIL 0.75Lawrence, MA
Jul 3, 5:51 PM EDTTSTM WND DMGAndover, MAPOLICE DEPT REPORTED LOUD EXPLOSION. MANY TREES DOWN ON SOUTH SIDE OF TOWN.
Jul 3, 5:51 PM EDTTSTM WND DMGAndover, MATREES AND WIRES DOWN ON BRIDLE ROAD.
Jul 3, 6:00 PM EDTTSTM WND DMGAndover, MATRRE ON WIRES ON METHUEN AVENUE
Jul 3, 6:00 PM EDTHAIL 0.75Newburyport, MA
Jul 3, 6:10 PM EDTTSTM WND DMGNorth Andover, MALARGE TREE DOWN ON BOSTON ROAD AND 114

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:12 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS51 KBOX 032116
SVRBOX
MAC009-017-032200-
/O.NEW.KBOX.SV.W.0028.140703T2116Z-140703T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  NORTHWESTERN ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 516 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCE...AND WAS MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LOWELL...LAWRENCE...HAVERHILL...METHUEN...ANDOVER...DRACUT...
  TEWKSBURY...NORTH ANDOVER...NEWBURYPORT...AMESBURY...PELHAM...
  SALISBURY...GEORGETOWN...BOXFORD...NEWBURY...GROVELAND...
  MERRIMAC...ROWLEY AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
      4280 7083 4281 7081 4275 7080 4276 7081
      4274 7082 4260 7123 4269 7133 4270 7130
      4275 7123 4274 7119 4280 7118 4282 7114
      4281 7107 4286 7102 4289 7093
TIME...MOT...LOC 2116Z 238DEG 37KT 4270 7122 
$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:43 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 3, 4:43 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT THU JUL 3 2014

.SYNOPSIS...
...TROPICAL STORM CONDITIONS LIKELY FRIDAY NIGHT FOR THE COASTAL
WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET AND EAST OF CAPE
COD...

VERY MOIST AND UNSTABLE AIR MASS AHEAD OF A SLOW MOVING FRONT
BRING SCATTERED SHOWERS AND THUNDERSTORMS THOUGH THIS
EVENING...ESPECIALLY AREAS NORTH AND WEST OF BOSTON. MORE
WIDESPREAD SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED FRIDAY INTO FRIDAY NIGHT. TROPICAL STORM ARTHUR WILL
PASS SOUTHEAST OF OUR REGION FRIDAY NIGHT SATURDAY HAVING A
SIGNIFICANT IMPACT ON THE MARINE COMMUNITY. HIGH PRESSURE THEN
BUILDS OVER NEW ENGLAND WITH FAIR AND DRY WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THROUGH 10 PM... THUNDERSTORMS DEVELOPING IN MOISTURE RICH
ENVIRONMENT AND WITH COLD FRONT DIVING SOUTH THROUGH NORTHERN NEW
ENGLAND.  SB CAPES ARE 2500-3000 J/KG WITH PRECIPITABLE WATER VALUES
1.8-2.0 INCHES.  UPPER JET OVER NY AND PA...THE RIGHT ENTRANCE
REGION IS MOSTLY TO OUR WEST BUT IT IS GETTING CLOSER AND WILL
PROVIDE INCREASING DYNAMIC SUPPORT FOR TSTM DEVELOPMENT.  A SVR TSTM
WATCH IS IN EFFECT THROUGH 10 PM FOR WESTERN/CENTRAL/NORTHEAST PARTS
OF OUR AREA.

TONIGHT... REMAINS OF THE COLD FRONT WILL SETTLE OVER SOUTHERN NEW
ENGLAND. LINE OF SHOWERS/TSTMS OVER CENTRAL NY/PA MOVING NORTHEAST
EXTRAPOLATES TO WESTERN NEW ENGLAND AROUND 10-11 PM. MEANWHILE A
PLUME OF MOISTURE EXTENDING NORTH FROM HURRICANE ARTHUR WILL FEED
INTO THE FRONT AND GENERATE MORE SHOWERS/TSTMS WITH HEAVY DOWNPOURS.
AND THE UPPER JET WILL SWEEP OVER NEW ENGLAND PROVIDING DYNAMIC
SUPPORT. THIS WILL CONTINUE A CONCERN FOR FLASH FLOODING OVERNIGHT.
WE WILL CONTINUE THE FLASH FLOOD WATCH FOR THE CT VALLEY FROM
CHESHIRE CO NH TO HAMPDEN CO MASS. MAY NEED TO  EXPAND IT BASED ON
THE EVENTUAL EXTENT OF AFTERNOON CONVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TROPICAL MOISTURE AND REMAINS OF THE COLD FRONT AND APPROACH OF
HURRICANE ARTHUR UP THE COAST.  HIGH POPS FOR SHOWERS/TSTMS. THETA E
RIDGE STARTS THE MORNING OVER EASTERN MASS/RI...EXPECT THIS TO BE
THE FAVORED AREA FOR CONVECTION. BUT POPS WILL BE AT LEAST AT LIKELY
LEVELS ALL PARTS OF OUR FORECAST AREA.  THE PRECIP WILL BE
SHOWERY...SO EXPECT RAIN-FREE PERIODS DURING THE DAY. BUT STILL A
WARM AND MUGGY DAY.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
HIGHLIGHTS...
HIGHLIGHTS...
* TROPICAL STORM ARTHUR EXPECTED TO PASS SOUTHEAST OF US FRI NIGHT
* HIGH PRESSURE RETURNS FOR THE WEEKEND
* INCREASING HEAT AND HUMIDITY EARLY NEXT WEEK

DURING FRIDAY NIGHT ARTHUR MAKES ITS CLOSEST APPROACH TO SOUTHERN
NEW ENGLAND. THE ECMWF AND NAM TAKE THE CENTER OF ARTHUR JUST S/E OF
THE 40N 70W BENCHMARK...WHILE THE GFS CONTINUES TO BE CLOSER TO
NANTUCKET.  THE NHC TRACK CONTINUES TO HAVE ARTHUR MOST LIKELY
PASSING NEAR OR JUST S/E OF THE BENCHMARK. ARTHUR WILL LIKELY BE
CLOSE ENOUGH TO BRING THE THREAT OF HEAVY RAINS.  THE MAIN HEAVY
RAIN THREAT INTO FRIDAY NIGHT LOOKS TO BE ACROSS EASTERN MA AND RI.
RAINS FROM ARTHUR LATE FRI/FRI NIGHT COULD TOTAL 2 TO 4 INCHES IN
THAT AREA...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. IN
ADDITION...TROPICAL STORM FORCE WINDS ARE EXPECTED ON THE COASTAL
WATERS SOUTH AND EAST OF NANTUCKET.

THE CAPE AND ISLANDS WILL LIKELY SEE SOME TROPICAL STORM FORCE WIND
GUSTS /34 KTS OR GREATER/ DURING THE OVERNIGHT HOURS. IN ADDITION...
A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE FAR
SOUTHEASTERNMOST OF OUR COASTAL WATERS...WHERE GUSTS TO 45 KT ARE
EXPECTED. THE HIGHEST WINDS FROM HURRICANE ARTHUR ARE EXPECTED TO
REMAIN WELL OFFSHORE.

SATURDAY...ARTHUR CONTINUES TO MOVE TO THE NORTHEAST...EVENTUALLY
BECOMING ABSORBED IN THE MID LEVEL TROUGH OVER NOVA SCOTIA. HEAVY
RAINS EXPECTED TO COME TO AN END ALONG EASTERN MA SATURDAY
MORNING...POSSIBLY BEFORE THEN. SKIES WILL CLEAR AS HIGH PRESSURE
BUILDS IN BEHIND THE COLD FRONT. TEMPERATURES ARE EXPECTED TO REACH
INTO THE UPPER 70S TO LOW 80S...BUT THE AIRMASS WILL BECOME
NOTICEABLY LESS HUMID AND MORE COMFORTABLE WITH A NORTHWEST WIND.

SATURDAY NIGHT AND SUNDAY...HIGH PRESSURE CROSSES THE AREA DURING
THE WEEKEND. QUIET AND DRY WEATHER IS EXPECTED.

MONDAY THROUGH TUESDAY...EXPECT INCREASING HEAT AND HUMIDITY MONDAY
AND TUESDAY AS SOUTHWESTERLY SURFACE WINDS RETURN.  A COLD FRONT MAY
CROSS THE AREA DURING THE MONDAY NIGHT TO TUESDAY
TIMEFRAME...BRINGING THE RENEWED CHANCE FOR SHOWERS AND
THUNDERSTORMS.

WEDNESDAY AND THURSDAY...IT IS POSSIBLE THAT A WEAK HIGH PRESSURE
WILL MOVE OVER OUR AREA...BUT WITH AXIS OF UPPER TROUGH MOVING IN
THERE MAY STILL BE A CHANCE FOR SHOWERS. GOING WITH SLIGHT CHANCE
POP.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 10 PM... MOSTLY VFR BUT WITH BRIEF MVFR CIGS/VSBYS IN
SCATTERED THUNDERSTORMS. THUNDERSTORMS NORTH AND WEST OF BOSTON
MAY PRODUCE WIND GUSTS TO 50 KNOTS...BUT MOST STORMS WILL PROBABLY
HAVE LESS.

OVERNIGHT...MODERATE CONFIDENCE. FOG AND LOW CLOUDS DEVELOP AGAIN
OVERNIGHT ESPECIALLY IN RI AND SOUTHEAST MASS WITH IFR/LIFR CIGS AND
VSBYS.

FRIDAY... MODERATE CONFIDENCE. IFR CIGS/VSBYS IN MORNING FOG...THEN
VFR DURING THE DAY WITH PERIODIC MVFR/IFR CIGS/VSBYS IN
SHOWERS/TSTMS. RAIN WON/T OCCUR ALL THE TIME...BUT EXPECT FREQUENCY
TO INCREASE DURING THE AFTERNOON AS HURRICANE ARTHUR APPROACHES UP
THE COAST.

KBOS TAF...MODERATE CONFIDENCE. VFR THROUGH THIS EVENING WITH MVFR
AFTER MIDNIGHT AND POSSIBLY A COUPLE OF HOURS OF IFR TOWARD
MORNING.

KBDL TAF...MODERATE CONFIDENCE. VFR THROUGH THIS EVENING WITH IFR
CIGS/VSBYS POSSIBLE AFTER MIDNIGHT...IMPROVING FRIDAY MORNING.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...

FRIDAY NIGHT...MODERATE CONFIDENCE. MVFR CONDITIONS IN LINGERING
SHOWERS BECOMING VFR LATE BDL/BAF/ORH AND VICINITY.  MHT/BOS/PVD AND
EAST...MVFR/IFR CONDITIONS LIKELY IN LOW CLOUDS...FOG...AND HEAVY
RAIN. NW WIND GUSTS TO 30 KT POSSIBLE AT CAPE AND ISLAND TERMINALS.

SATURDAY...MODERATE CONFIDENCE. VFR BDL/BAF/ORH AND VICNINITY. TO
THE EAST...POTENTIAL MVFR/IFR CONDITIONS TO START THE DAY IN LOW
CLOUDS...FOG...AND HEAVY RAIN EARLY SATURDAY...WITH GUSTS AROUND
25KTS POSSIBLE TO START. CONDITIONS IMPROVING TO VFR FOR
MIDDAY/AFTERNOON.

SATURDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.  MAINLY VFR.

TUESDAY...HIGH CONFIDENE. MAINLY VFR WITH SCATTERED MVFR CIGS/VSBYS
IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT AND FRIDAY...
WINDS WILL BE GENERALLY BELOW 25 KNOTS TONIGHT AND FRIDAY. SEAS
AROUND 5 FEET ON THE SOUTHERN OUTER WATERS AND LESS THAN 5 FEET
FARTHER NORTH. SHOWERS AND TSTMS THIS EVENING AROUND/NORTH OF CAPE
ANN...AND THESE COULD PRODUCE WIND GUSTS OVER 35 KNOTS. ADDITIONAL
SHOWERS/TSTMS ALL AREAS ON FRIDAY. SHOWER COVERAGE INCREASES
FRIDAY AFTERNOON ALONG THE SOUTHERN WATERS AS HURRICANE ARTHUR
APPROACHES.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...

...TROPICAL STORM CONDITIONS ARE LIKELY FRIDAY NIGHT FOR THE COASTAL
WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET AND EAST OF CAPE
COD...

FRIDAY NIGHT...MODERATE CONFIDENCE.  TROPICAL STORM ARTHUR IS
FORECAST TO PASS NEAR THE BENCHMARK FRIDAY NIGHT. THIS WILL BRING A
PERIOD OF HIGH SEAS AND STRONG WINDS TO THE SOUTHEAST WATERS FRI
NIGHT INTO SATURDAY. TROPICAL STORM CONDITIONS ARE LIKELY FRIDAY
NIGHT FOR THE COASTAL WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET
AND EAST OF CAPE COD...IN THIS AREA A TROPICAL STORM WARNING IS IN
EFFECT FOR FRIDAY NIGHT. THIS SYSTEM IS LIKELY TO HAVE A SIGNIFICANT
IMPACT ON THE MARINE COMMUNITY.

SATURDAY...MODERATE CONFIDENCE. WINDS AND SEAS DIMINISH SLOWLY
SATURDAY AS ARTHUR MOVES AWAY FROM THE REGION.

SATURDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.  QUIET BOATING
WEATHER.

SUNDAY NIGHT INTO TUESDAY...MODERATE CONFIDENCE.  EXPECT INCREASING
SW WINDS SEAS ON COASTAL WATERS AHEAD OF AN APPROACHING COLD
FRONT...WITH SMALL CRAFT CONDITIONS POSSIBLE.

&&

.HYDROLOGY...
THE ATMOSPHERE IS JUICY WITH PRECIP WATER VALUES 1.7 TO 2.0
INCHES. WITH NO SIGNIFICANT CHANGE EXPECTED THROUGH FRIDAY
NIGHT...THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL THROUGH THIS TIME. THIS WILL MEAN A
CHANCE FOR URBAN AND SMALL STREAM FLASH FLOODING. RIVERS AND
STREAMS ARE GENERALLY AT NORMAL LEVELS FOR THIS TIME OF
YEAR...EXCEPT BELOW NORMAL ACROSS EASTERN MA AND NORTHERN RI.
BECAUSE OF THIS...LARGER TRIBUTARY AND MAINSTEM RIVERS WOULD BE
MORE DIFFICULT TO FLOOD.

A FLASH FLOOD WATCH CONTINUES INTO THIS EVENING ACROSS PORTIONS
OF WESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE.

FLASH FLOOD WATCHES WILL LIKELY BE NEEDED FOR AT LEAST SE HALF OF
AREA FOR FRIDAY BUT WILL WAIT TIL THIS EVENING BEFORE PULLING
TRIGGER ON THAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ002-003-
     008>011.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ011.
RI...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ254-255.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT FRIDAY
     FOR ANZ256.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/RLG
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/RLG/NMB
MARINE...WTB/NMB
HYDROLOGY...STAFF
Hazardous weather outlook, Jul 3, 4:16 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT THU JUL 3 2014

MAZ002-003-008>011-NHZ011-042030-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-
416 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL
PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ004>007-012-014-026-NHZ012-015-042030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
416 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY INTO FRIDAY NIGHT.
THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH
FLOODING. HEAVIEST RAINFALL IS LIKELY ACROSS RI AND SOUTHEAST MA
CLOSEST TO TROPICAL STORM ARTHUR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ013-015>024-RIZ001>008-042030-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
416 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AREA THIS
EVENING...WITH STRONG WIND GUSTS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL
PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING.
HEAVIEST RAINFALL IS LIKELY ACROSS RI AND SOUTHEAST MA CLOSEST TO
TROPICAL STORM ARTHUR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ254-255-042030-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
416 PM EDT THU JUL 3 2014

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-256-042030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY.

TROPICAL STORM ARTHUR WILL LIKELY PASS OVER OR JUST OUTSIDE OF
THE 40N/70W BENCHMARK FRIDAY NIGHT. THIS STORM WILL HAVE THE
POTENTIAL TO PRODUCE A PERIOD OF HIGH SEAS AND STRONG WIND GUSTS.
THE BEST CHANCE FOR TROPICAL STORM CONDITIONS WILL BE ACROSS THE
WATERS SOUTH AND EAST OF CAPE COD...INCLUDING THE WATERS NEAR
MARTHAS VINEYARD AND NANTUCKET. MARINERS ARE URGED TO KEEP UP TO
DATE WITH THE LATEST WEATHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 3, 2:51 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
251 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     MONTGOMERY              42.20N  72.80W
07/03/2014                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON RUSSELL ROAD

0234 PM     HAIL             MONTGOMERY              42.20N  72.80W
07/03/2014  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

KAB
Special weather statement, Jul 3, 3:36 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT THU JUL 3 2014

MAZ002-003-008-010-032015-
WESTERN FRANKLIN-EASTERN FRANKLIN-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-
336 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND CENTRAL FRANKLIN
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER CHESTERFIELD...OR 8 MILES NORTHWEST OF
NORTHAMPTON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
HUNTINGTON...BERNARDSTON...CONWAY...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...ASHFIELD AND WESTHAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4241 7296 4271 7246 4250 7226 4248 7229
      4230 7284
TIME...MOT...LOC 1936Z 236DEG 25KT 4238 7282

KJC
Special weather statement, Jul 3, 3:50 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT THU JUL 3 2014

MAZ004-032030-
NORTHERN WORCESTER-
350 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORM IN CENTRAL WORCESTER AND NORTHWESTERN
MIDDLESEX COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER OAKHAM...OR 14 MILES WEST OF WORCESTER...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...HOLDEN...CLINTON...SPENCER...LUNENBURG...
LANCASTER...RUTLAND...STERLING...WEST BOYLSTON...WESTMINSTER...
HARVARD...BARRE...BOLTON...PAXTON...NORTH BROOKFIELD...HUBBARDSTON...
BOYLSTON...PRINCETON AND ASHBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4243 7157 4224 7206 4236 7222 4264 7181
      4264 7178
TIME...MOT...LOC 1950Z 232DEG 16KT 4233 7208

KJC
Special weather statement, Jul 3, 4:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT THU JUL 3 2014

MAZ005-026-NHZ012-015-032100-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-
411 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORM IN NORTH CENTRAL MIDDLESEX AND SOUTHEASTERN
HILLSBOROUGH COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PEPPERELL...OR 9 MILES NORTHEAST OF
FITCHBURG...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...LOWELL...NASHUA...METHUEN...DRACUT...MERRIMACK...
HUDSON...WESTFORD...BEDFORD...MILFORD...PELHAM...PEPPERELL...
TYNGSBOROUGH...AMHERST...GROTON...TOWNSEND...LITCHFIELD...HOLLIS...
SHIRLEY AND BROOKLINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4294 7137 4294 7141 4292 7145 4283 7143
      4282 7138 4277 7135 4276 7127 4274 7125
      4269 7124 4259 7162 4272 7173 4297 7139
TIME...MOT...LOC 2010Z 240DEG 17KT 4266 7165

KJC
Special weather statement, Jul 3, 4:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT THU JUL 3 2014

NHZ012-032045-
EASTERN HILLSBOROUGH-
420 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN HILLSBOROUGH COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PELHAM...OR NEAR DRACUT...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHUA...HUDSON AND PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4279 7137 4277 7135 4276 7127 4270 7130
      4270 7143 4275 7146
TIME...MOT...LOC 2020Z 239DEG 19KT 4271 7137

KJC
Special weather statement, Jul 3, 4:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT THU JUL 3 2014

MAZ004-005-026-032145-
NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX COUNTY-NORTHERN
WORCESTER-
457 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORM IN NORTHEASTERN WORCESTER...NORTHEASTERN
MIDDLESEX...WESTERN ESSEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HARVARD...OR 7 MILES EAST OF LEOMINSTER...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOWELL...BILLERICA...CHELMSFORD...ANDOVER...DRACUT...TEWKSBURY...
WILMINGTON...WESTFORD...ACTON...PELHAM...PEPPERELL...TYNGSBOROUGH...
GROTON...LUNENBURG...LITTLETON...LANCASTER...AYER...SHIRLEY...HARVARD
AND BOXBOROUGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND  MASSACHUSETTS.

LAT...LON 4267 7124 4266 7125 4262 7118 4260 7117
      4262 7115 4260 7114 4260 7112 4245 7160
      4258 7172 4270 7151 4270 7130 4273 7126
TIME...MOT...LOC 2056Z 237DEG 19KT 4252 7163

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:34 AM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester41 hr
Jul 3, 4:45 AM EDTSmall Craft Advisory for Hazardous SeasBOX18 hr
Jul 3, 11:02 AM EDTSpecial Marine WarningBOX43 min
Jul 3, 2:13 PM EDTSpecial Weather StatementBOXHampshire47 min
Jul 3, 2:18 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire42 min
Jul 3, 2:32 PM EDTSpecial Weather StatementBOXFranklin43 min
Jul 3, 2:57 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire48 min
Jul 3, 3:26 PM EDTTropical Storm WarningBOXBarnstable, Nantucket38 hr
Jul 3, 3:36 PM EDTSpecial Weather StatementBOXFranklin39 min
Jul 3, 3:40 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire33 min
Jul 3, 3:50 PM EDTSpecial Weather StatementBOXWorcester40 min
Jul 3, 4:20 PM EDTSpecial Weather StatementBOXMiddlesex25 min
Jul 3, 4:57 PM EDTSpecial Weather StatementBOXMiddlesex48 min
Jul 3, 5:01 PM EDTAreal Flood AdvisoryBOXWorcester59 min
Jul 3, 5:37 PM EDTSpecial Marine WarningBOX53 min
Jul 3, 5:39 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex51 min
Jul 3, 5:49 PM EDTSpecial Marine WarningBOX56 min
Jul 3, 5:59 PM EDTSevere Thunderstorm WarningBOXEssex17 min
Jul 3, 6:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire63 min
Jul 3, 7:39 PM EDTSevere Thunderstorm WarningBOXHampden66 min
Jul 3, 7:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.